Alert archive / Maine / Gale Warnings in 2015

Gale Warning 2, NWS Caribou, ME

January 8, 2015

NWS Caribou, ME issued this gale warning at Jan 8, 2015, 9:05 PM EST. It took effect at Jan 9, 2015, 4:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 9:05 PM EST (02:05 UTC)
In effect from
Jan 9, 2015, 4:00 AM EST
Expired
Jan 9, 2015, 6:59 PM EST
In force
15 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WHUS71 KCAR 090205
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
905 PM EST THU JAN 8 2015

ANZ050>052-091000-
/O.NEW.KCAR.GL.W.0002.150109T0900Z-150110T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
905 PM EST THU JAN 8 2015

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
691 
WHUS71 KCAR 090747
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
247 AM EST FRI JAN 9 2015

ANZ050>052-092100-
/O.CON.KCAR.GL.W.0002.150109T0900Z-150110T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
247 AM EST FRI JAN 9 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HASTINGS
164 
WHUS71 KCAR 091646
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1146 AM EST FRI JAN 9 2015

ANZ050>052-100000-
/O.CON.KCAR.GL.W.0002.000000T0000Z-150110T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1146 AM EST FRI JAN 9 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
513 
WHUS71 KCAR 092058
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
358 PM EST FRI JAN 9 2015

ANZ050>052-100000-
/O.CON.KCAR.GL.W.0002.000000T0000Z-150110T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
358 PM EST FRI JAN 9 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
005 
WHUS71 KCAR 092359
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
659 PM EST FRI JAN 9 2015

ANZ050>052-100800-
/O.CAN.KCAR.GL.W.0002.000000T0000Z-150110T0000Z/
/O.NEW.KCAR.SC.Y.0181.150109T2359Z-150110T1000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
659 PM EST FRI JAN 9 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 8, 9:04 PM EST, 1 minute earlier.

Area forecast discussion, Jan 8, 9:04 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
904 PM EST THU JAN 8 2015

.SYNOPSIS...
A WARM FRONT WILL MOVE INTO THE AREA OVERNIGHT FOLLOWED BY A COLD
FRONT ON FRIDAY. A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE
REGION AGAIN ON SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
9 PM UPDATE...LOWERED TEMPS A BIT OVERNIGHT AS HIGH CLOUDS HAVE
BEEN SLOW TO INCREASE AND THE DRY AIR HAS ALLOWED TEMPS TO FALL A
COUPLE DEGREES. EXPECT LIGHT SNOW TO SPREAD ACROSS THE AREA LATE
TONIGHT.

A WARM FRONT WILL MOVE INTO THE AREA OVERNIGHT. TEMPERATURES WILL
SLOWLY RISE OVERNIGHT. THE FRONTAL SYSTEM WILL BE FAIRLY
DRY...BRINGING AN INCH OR TWO OF SNOW TO MOST OF THE AREA. TWO TO
THREE INCHES OF SNOW WILL FALL ACROSS THE NW PORTIONS OF THE
AREA...AND 3 TO 4 INCHES FOR COASTAL DOWNEAST AND INTERIOR
WASHINGTON COUNTY TOMORROW. AN ADVISORY FOR SNOW AND BLOWING SNOW
HAS BEEN ISSUED FOR THE DOWNEAST COAST AND INTERIOR WASHINGTON
COUNTY FOR TOMORROW. A LOW LEVEL JET IS EXPECTED TO MIX DOWN AND
AFFECT THIS AREA. OUR BRIEF RELIEF FROM THE COLD WILL MOVE EAST
TOMORROW NIGHT AS THE COLD FRONT PUSHES THROUGH THE AREA OVERNIGHT
TOMORROW. LOWS WILL AGAIN FALL TO AROUND ZERO ACROSS NRN COUNTIES.
AROUND 5 ACROSS EAST CENTRAL MAINE...AND 10 TO 15 FOR INTERIOR
DOWNEAST AND COASTAL AREAS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ANOTHER SHOT OF SOME VERY COLD AIR COMING OUT OF CANADA FOR THE
WEEKEND.

UPPER TROF BEHIND DEPARTING LOW WILL USHER IN SOME VERY COLD AIR
FROM CANADA W/SLIGHT CHANCE FOR SNOW SHOWERS OR VERY FINE SNOW
COMING OFF THE ST. LAWRENCE. THE BEST CHANCE FOR THIS WILL BE
ACROSS THE CROWN OF MAINE ON SATURDAY INTO SATURDAY EVENING.
TEMPERATURES ON SATURDAY WILL BE LUCKY TO RISE ABOVE 5F ACROSS THE
NORTH AND WEST AND ONLY IN THE LOWER TEENS CENTRAL AND DOWNEAST.

HIGH PRES SLIDING ACROSS THE MID ATLANTIC REGION WILL RIDGE
ACROSS THE CWA LATER SATURDAY AFTERNOON INTO EARLY SATURDAY NIGHT
ALLOWING FOR SOME PARTIAL CLEARING EARLY. THIS CLEARING LOOKS LIKE
IT WILL BE SHORT LIVED AS ANOTHER DISTURBANCE, MAINLY IN THE UPPER
LEVELS IS SHOWN BY THE NAM/ECMWF AND GFS TO AFFECT THE REGION
OVERNIGHT SATURDAY INTO EARLY SUNDAY. THIS FEATURE COULD BRING
SOME SNOW SHOWERS/BRIEF PERIOD OF LIGHT SNOW W/LITTLE IN THE WAY
OF ACCUMULATION. TEH BEST FORCING LOOKS TO BE ACROSS THE NORTHERN
AND WESTERN AREAS. TEMPERATURES WILL LEVEL OFF SATURDAY EVENING
AND THEN SLOWLY RISE OVERNIGHT. TEMPERATURES EARLY SATURDAY NIGHT
WILL DROP SHARPLY BEFORE LEVELING OFF W/AROUND -15F ACROSS THE
NORTH AND WEST W/AROUND -10F IN THE CENTRAL AREAS AND 0 TO 5F FOR
DOWNEAST INCLUDING BANGOR AND CALAIS. THAT DISTURBANCE FOR SUNDAY
IS SLATED TO AFFECT THE WEST AND NORTHWEST W/SOME SNOW SHOWERS.
DECIDED ON 20% AS THE MOISTURE IS LIMITED. TEMPERATURES FOR SUNDAY
WILL BE A BIT WARMER, IF YOU WANT TO CALL IT THAT W/DAYTIME HIGHS
EXPECTED IN THE LOW/MID TEENS FOR THE NORTHERN 1/2 OF THE REGION
WHILE CENTRAL AND DOWNEAST SEE LOW TO MID 20S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SOME LIGHT SNOW POSSIBLE FOR MONDAY AND THEN ANOTHER SHOT OF
ARCTIC BLAST MONDAY NIGHT INTO TUESDAY.

THE 12Z RUNS OF THE GFS AND ECMWF IN LINE W/SHOWING A WEAK AREA OF
LOW PRES MOVING UP THROUGH QUEBEC ON MONDAY W/SOME LIGHT SNOW
EXPECTED. THE ASSOCIATED ARCTIC FRONT IS SHOWN BY BOTH OF THESE
MODELS TO SLIDE ACROSS THE REGION MONDAY NIGHT W/ANOTHER BLAST OF
ARCTIC AIR AND PERHAPS SOME SNOW SQUALLS. THIS A CHANGE FROM THE
PREVIOUS RUNS WHICH WERE WEAKER AND FURTHER SOUTH. THEREFORE, THE
DECISION WAS TO BRING POPS UP TO 30% PER COLLABORATION W/GYX.
THANKS MIKE/GYX FOR THE CALL! SNOWFALL AMOUNTS FOR THE MOST PART
WILL BE ON THE LIGHT SIDE.

TUESDAY IS EXPECTED TO BE A VERY COLD DAY W/DAYTIME READINGS ONLY
TO REACH THE SINGLE NUMBERS ACROSS THE NORTH AND WEST AND 10-15
DEGREES CENTRAL AND DOWNEAST. THE AIRMASS LOOKS LIKE IT WILL MODIFY
SOME BY MID LATE WEEK BUT READINGS STILL BELOW NORMAL.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: CLR TO PC SKY EARLY THIS EVNG...INCREASING CLOUDS BECMG
CLOUDY AROUND MIDNIGHT. CIGS WILL BECOME MVFR ACROSS SRN AND CNTRL ME
BY 3AM WITH LIGHT SNOW...7AM FOR NRN ME. MVFR CIGS ARE EXPECTED TO
HOLD THROUGH THE PERIOD. PERIODS OF IFR VSBY IN SNOW FOR EAST
CNTRL AND SRN MAINE TOMORROW AM THROUGH THE END OF THE PERIOD.

SHORT TERM: VFR SATURDAY W/THE EXCEPTION ACROSS THE NORTHERN
AREAS FROM KPQI TO KFVE AS CIGS OF MVFR ARE POSSIBLE. VFR SATURDAY
NIGHT INTO EARLY SUNDAY AND THE POTENTIAL FOR MVFR FOR THE
NORTHERN TERMINALS SUNDAY AFTERNOON W/SOME LIGHT SNOW OR SNOW
SHOWERS.

&&

.MARINE...
NEAR TERM: WINDS WILL INCREASE TO GALE FORCE BY EARLY TOMORROW
AM. A GALE WARNING HAS BEEN ISSUED FROM 4 AM THROUGH 7 PM TOMORROW.
SCA WINDS AND SEAS WILL CONTINUE THROUGH THE END OF THE PERIOD...AFTER
THE GALE FORCE WINDS SUBSIDED TOMORROW EVENING.

SHORT TERM: THERE IS POTENTIAL FOR SCA SATURDAY AFTERNOON MAINLY
FOR GUSTS TO 25 KTS. WAVES LOOK LIKE THEY WILL BE UP THERE ABOVE
5FT W/A SWELL GENERATED. CONDITIONS ARE EXPECTED TO DROP OFF ON
SUNDAY AND THEN ANOTHER ROUND FOR SCA CONDITIONS ON MONDAY W/TEH
APCH OF A FRONTAL SYSTEM. DECIDED TO USE A BLEND OF THE NAM12 AND
GFS40 FOR THE WINDS THROUGH SUNDAY. A CONSENSUS APCH WAS USED FROM
MONDAY INTO TUESDAY. FOLLOWED THE WNAWAVE W/AN ADJUSTMENT DOWN BY
A FOOT FROM SUNDAY INTO TUESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM EST FRIDAY FOR
     MEZ017-029-030.
MARINE...GALE WARNING FROM 4 AM TO 7 PM EST FRIDAY FOR ANZ050>052.

&&

NEAR TERM...NORTON/MCB
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...NORTON/HEWITT
MARINE...NORTON/HEWITT
Hazardous weather outlook, Jan 8, 4:11 PM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
411 PM EST THU JAN 8 2015

MEZ001>006-010-011-015-016-031-032-092115-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
411 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ017-029-030-092115-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
411 PM EST THU JAN 8 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-092115-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
411 PM EST THU JAN 8 2015

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:59 PM ESTSmall Craft AdvisoryCAR41 hr

Nearby

Gale Warnings in Maine, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.